MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI2065COM18
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f251100937 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "during a coil embolization of a spinal avm, the physician attempted to deploy an optima complex-18 (20 × 65) as the seventh coil through a headway 27 microcatheter.During deployment, while attempting to reposition, he reported feeling a "pop" and subsequently lost one-to-one control of the coil.Multiple attempts were made using different guidewires and coil pushers to advance the remaining portion of the coil out of the microcatheter; however, these attempts were unsuccessful.The coil was ultimately unintentionally snared by a coil pusher within the microcatheter, and the physician was able to successfully remove both the coil and microcatheter.After re-accessing with a headway duo 156 cm microcatheter, the physician proceeded with additional coil deployment.During placement of an optimax soft (16 × 50), he again experienced loss of one-to-one control, and the coil was prematurely detached with greater than 50% of the coil remaining within the microcatheter.Attempts to advance the coil using guidewires were unsuccessful.A syringe was then attached to the hub, and negative pressure was applied while withdrawing the microcatheter, resulting in successful removal of the entire coil.Both coils were prepared per the instructions for use (ifu).No patient injury occurred.The products are not available for return." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key24905277
Report Number3014162263-2026-00037
Device Sequence Number9085584
Product Code HCG
UDI-Device Identifier00818053026546
UDI-Public(01)00818053026546(11)230811(17)280811(10)F251100937
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI2065COM18
Device Lot NumberF251100937
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown